Alert archive / Idaho / Heavy Snow Warnings in 2008
Heavy Snow Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this heavy snow warning at Jan 20, 2008, 8:08 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 8:08 AM MST (15:08 UTC)
- Expired
- Jan 21, 2008, 3:50 AM MST
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heavy snow warning went out at Jan 20, 3:12 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Jan 20, 3:12 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 AM MST SUN JAN 20 2008 .SHORT TERM...STRONG LOW PRESSURE SYSTEM DROPPING SOUTHWARD THROUGH WASHINGTON AND OREGON TODAY. FORECAST WILL BE QUITE DIFFICULT AS MODELS SHOW SIGNIFICANT VARIATIONS IN WIND FIELD AT 700 MB COMPLICATING TERRAIN EFFECTS. BOTH MODELS PINCH OFF A LOW PRESSURE CIRCULATION OFF THE OREGON AND NORTHERN CALIFORNIA COAST. CLOSER TO HOME NAM DEVELOPS CLOSED 700 MB CIRCULATION AROUND MONIDA PASS AREA THIS EVENING AND SLOWLY DRIFTS IT TOWARDS WYOMING THROUGH MONDAY NIGHT WHILE GFS DEVELOPS A CIRCULATION MORE OVER THE CENTRAL MOUNTAINS AND IS LESS PERSISTENT WITH IT. BOTH MODELS AGREE ON AXIS OF THE UPPER TROUGH SLIPPING THROUGH SOUTHERN IDAHO MONDAY NIGHT. A STRONG SURFACE PRESSURE GRADIENT DEVELOPS ALONG THE UPPER SNAKE HIGHLANDS SUNDAY NIGHT INTO MONDAY MORNING SETTING UP POTENTIAL FOR EXTREME WIND CHILL TEMPERATURES. HAVE ISSUED A WATCH FOR THIS AND A REPEAT EVENT MAY DEVELOP TUESDAY MORNING. SNOW AMOUNTS GENERALLY LOOK TO BE 4 TO 8 INCHES IN THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS AND 1 TO 2 INCHES IN THE UPPER SNAKE RIVER VALLEY. NAM12 POINTS TO SNOW DEVELOPING ALONG THE EDGE OF COLD AIR ADVANCING OVER THE DIVIDE THIS EVENING WITH FOCUS BETWEEN DUBOIS AND IDAHO FALLS THROUGH MIDNIGHT. RAISED POPS IN THAT AREA TONIGHT. GFS DEVELOPS MORE PRECIPITATION OVER THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS AFTERNOON AND TONIGHT. WATER VAPOR IMAGERY INDICATED A DISTURBANCE IN THE WEST TO SOUTHWEST FLOW PASSED THROUGH THE ISLAND PARK AREA WHERE .29 INCH LIQUID PRECIPITATION WAS REPORTED THE LAST 6 HOURS. THAT DISTURBANCE IS ROTATING INTO MONTANA SO PRECIPITATION OF THAT INTENSITY PROBABLY WILL NOT CONTINUE. NO HIGHLIGHTS ISSUED FOR SNOW AT THIS TIME BUT ADJUSTMENTS COULD BE NEEDED AS THINGS UNFOLD. RS .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...BOTH ECMWF AND GFS HAVE ID STUCK IN THE COL BETWEEN THE ARCTIC NRN STREAM FLOW EAST OF THE DIVIDE AND THE UPPER CLOSED LOW OFF THE CA COAST ON WED MORN. THIS WILL RESULT IN DRY CONDITIONS EXCEPT FOR ISOLD SNOW SHOWERS IN THE ERN HIGHLANDS CLOSER TO THE NRN STREAM FLOW. BY THU MORNING...BOTH MODELS PUT THE FCST AREA UNDER SW FLOW...WITH THE UPPER LOW NEAR THE SF BAY AREA. THIS FLOW MAY BRING LIMITED MSTR INTO THE SRN HIGHLANDS ...THUS ISOLD SNOW SHOWERS. BOTH MODELS BRING NRN STREAM ENERGY INTO THE NRN ROCKIES ON FRIDAY...WHILE THE SRN STREAM SOLUTIONS DIVERGE. IN EITHER CASE...THIS WILL INCREASE THE CHANCES FOR PRECIP ON FRI/SAT...BUT NOT MUCH ORGANIZATION SEE AT THIS TIME. WILL KEEP THE POPS ON THE LOW SIDE...AND PRIMARILY IN THE MTNS UNTIL THE PICURE BECOMES A LITTLE CLEARER. BOTH MODELS DO AGREE IN BRINGING A DEEP UPPER LOW INTO THE BC COAST ON SUNDAY. THIS INTENSIFIES THE SW FLOW OVER THE PAC NW IN PREPARATION FOR WHAT MAY BE AN ACTIVE WX PATTERN. HEDGES && .AVIATION...AS THE MAJOR UPPER LOW MOVES SE THRU THE PAC NW...LIGHT SNOW IS BEGINNING TO MOVE INTO THE CEN MTNS AND THE ERN MAGIC VALLEY. THE SNOW WILL REDUCE CIGS/VIS TO MVFR AND OCCASIONALLY IFR. THE SNOW IS EXPECTED TO SPREAD ACROSS ALL OF ERN ID TODAY...AND TAPER OFF TO SNOW SHOWERS TONIGHT. MVFR AND OCNL IFR CIG/VIS CONDITIONS CAN BE EXPECTED TO PREVAIL INTO THE EVENING HOURS. HEDGES .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...BOTH ECMWF AND GFS HAVE ID STUCK IN THE COL BETWEEN THE ARCTIC NRN STREAM FLOW EAST OF THE DIVIDE AND THE UPPER CLOSED LOW OFF THE CA COAST ON WED MORN. THIS WILL RESULT IN DRY CONDITIONS EXCEPT FOR ISOLD SNOW SHOWERS IN THE ERN HIGHLANDS CLOSER TO THE NRN STREAM FLOW. BY THU MORNING...BOTH MODELS PUT THE FCST AREA UNDER SW FLOW...WITH THE UPPER LOW NEAR THE SF BAY AREA. THIS FLOW MAY BRING LIMITED MSTR INTO THE SRN HIGHLANDS ...THUS ISOLD SNOW SHOWERS. BOTH MODELS BRING NRN STREAM ENERGY INTO THE NRN ROCKIES ON FRIDAY...WHILE THE SRN STREAM SOLUTIONS DIVERGE. IN EITHER CASE...THIS WILL INCREASE THE CHANCES FOR PRECIP ON FRI/SAT...BUT NOT MUCH ORGANIZATION SEE AT THIS TIME. WILL KEEP THE POPS ON THE LOW SIDE...AND PRIMARILY IN THE MTNS UNTIL THE PICURE BECOMES A LITTLE CLEARER. BOTH MODELS DO AGREE IN BRINGING A DEEP UPPER LOW INTO THE BC COAST ON SUNDAY. THIS INTENSIFIES THE SW FLOW OVER THE PAC NW IN PREPARATION FOR WHAT MAY BE AN ACTIVE WX PATTERN. HEDGES && .AVIATION...AS THE MAJOR UPPER LOW MOVES SE THRU THE PAC NW...LIGHT SNOW IS BEGINNING TO MOVE INTO THE CEN MTNS AND THE ERN MAGIC VALLEY. THE SNOW WILL REDUCE CIGS/VIS TO MVFR AND OCCASIONALLY IFR. THE SNOW IS EXPECTED TO SPREAD ACROSS ALL OF ERN ID TODAY...AND TAPER OFF TO SNOW SHOWERS TONIGHT. MVFR AND OCNL IFR CIG/VIS CONDITIONS CAN BE EXPECTED TO PREVAIL INTO THE EVENING HOURS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR IDZ019. &&
Hazardous weather outlook, Jan 20, 4:48 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 448 AM MST SUN JAN 20 2008 IDZ017>025-031-032-211300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 448 AM MST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD LOW PRESSURE SYSTEM OVER EASTERN WASHINGTON WILL CONTINUE ON A SOUTHWARD TREK TODAY. TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES IS EXPECTED IN THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS THROUGH MONDAY AFTERNOON. SNOW ACCUMULATION IN THE CENTRAL MOUNTAINS WILL BE AROUND 3 TO 7 INCHES AND IN THE LOWER VALLEYS UP TO 3 INCHES. IN THE UPPER SNAKE HIGHLANDS TONIGHT...A WATCH HAS BEEN ISSUED FOR DANGEROUS WIND CHILLS. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS WIND CHILLS MAY REDEVELOP IN THE UPPER SNAKE HIGHLANDS AGAIN ON TUESDAY MORNING. THE NEXT CHANCE FOR WIDESPREAD SNOW IS NOT UNTIL LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:39 AM MST | Wind Chill Watch | PIH | 4 hr | |
| Jan 20, 8:08 AM MST | Winter Storm Warning | PIH | 30 hr | |
| Jan 20, 2:26 PM MST | Snow Advisory | PIH | 13 hr | |
| Jan 20, 2:26 PM MST | Wind Chill Watch | PIH | 23 hr |
Nearby
Heavy Snow Warnings in Idaho, 2008Every heavy snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.